Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 4, 2025, 9:14 AM MST for Albany County, Carbon County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2025, 9:14 AM MST (16:14 UTC)
- Expired
- Feb 4, 2025, 12:35 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 9:16 AM MST | NON-TSTM WND GST 57 | 3 Nw Arlington, WY | WYDOT observation near Foote Creek. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 557 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS75 KCYS 041614 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 914 AM MST Tue Feb 4 2025 WYZ110-050015- /O.NEW.KCYS.HW.W.0011.250204T1614Z-250205T0300Z/ /O.CON.KCYS.HW.A.0012.250205T1200Z-250206T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 914 AM MST Tue Feb 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...For the High Wind Warning, southwest winds 20 to 30 mph with gusts up to 60 mph. For the High Wind Watch, southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...For the High Wind Warning, until 8 PM MST this evening. For the High Wind Watch, from late tonight through Wednesday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ115-050015- /O.NEW.KCYS.HW.W.0011.250204T1614Z-250205T0300Z/ Laramie Valley- Including the cities of Laramie and Bosler 914 AM MST Tue Feb 4 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Laramie Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ109-050015- /O.CON.KCYS.HW.A.0012.250205T1200Z-250206T0000Z/ Central Carbon County- Including the cities of Rawlins 914 AM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Central Carbon County. * WHEN...From late tonight through Wednesday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-050015- /O.CON.KCYS.HW.A.0012.250205T1500Z-250206T0300Z/ Converse County Lower Elevations- Including the cities of Glenrock, Deer Creek, Bill, and Douglas 914 AM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Converse County Lower Elevations. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ104-050015- /O.CON.KCYS.HW.A.0012.250205T1500Z-250206T0600Z/ Ferris/Seminoe/Shirley Mountains- Including the cities of Seminoe Dam 914 AM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Ferris/Seminoe/Shirley Mountains. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-117-050015- /O.CON.KCYS.HW.A.0012.250205T1500Z-250206T0300Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Whitaker, Vedauwoo, Pumpkin Vine, Horse Creek, and Federal 914 AM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-107-118-050015- /O.CON.KCYS.HW.A.0012.250205T1800Z-250206T0300Z/ Central Laramie Range and Southwest Platte County-East Platte County-Central Laramie County- Including the cities of Bordeaux, Wheatland, Cheyenne, and Guernsey 914 AM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland, East Platte County, and Central Laramie County. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Dewey
1 follow-up statement
789 WWUS75 KCYS 041935 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1235 PM MST Tue Feb 4 2025 WYZ110-050345- /O.CAN.KCYS.HW.W.0011.000000T0000Z-250205T0300Z/ /O.CON.KCYS.HW.A.0012.250205T1200Z-250206T0000Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...For the High Wind Warning, southwest winds 20 to 30 mph with gusts up to 60 mph. For the High Wind Watch, southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From late tonight through Wednesday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ115-042045- /O.CAN.KCYS.HW.W.0011.000000T0000Z-250205T0300Z/ Laramie Valley- Including the cities of Laramie and Bosler 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WARNING IS CANCELLED... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. However, wind gusts up to 50 mph will be possible over the next few hours. $$ WYZ109-050345- /O.CON.KCYS.HW.A.0012.250205T1200Z-250206T0000Z/ Central Carbon County- Including the cities of Rawlins 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80, and Central Carbon County. * WHEN...From late tonight through Wednesday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-050345- /O.CON.KCYS.HW.A.0012.250205T1500Z-250206T0300Z/ Converse County Lower Elevations- Including the cities of Douglas, Bill, Deer Creek, and Glenrock 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Converse County Lower Elevations. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ104-050345- /O.CON.KCYS.HW.A.0012.250205T1500Z-250206T0600Z/ Ferris/Seminoe/Shirley Mountains- Including the cities of Seminoe Dam 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Ferris/Seminoe/Shirley Mountains. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ116-117-050345- /O.CON.KCYS.HW.A.0012.250205T1500Z-250206T0300Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Whitaker, Pumpkin Vine, Horse Creek, Federal, Vedauwoo, and Buford 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-107-118-050345- /O.CON.KCYS.HW.A.0012.250205T1800Z-250206T0300Z/ Central Laramie Range and Southwest Platte County-East Platte County-Central Laramie County- Including the cities of Bordeaux, Guernsey, Cheyenne, and Wheatland 1235 PM MST Tue Feb 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland, East Platte County, and Central Laramie County. * WHEN...From Wednesday morning through Wednesday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Dewey
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 4, 5:16 AM MST, 3 hours 58 minutes earlier. Its key messages:
- A stationary surface cold front against the Laramie Range will bring chilly temperatures to areas east of the Interstate 25 corridor today. Mild temperatures expected west of the Laramie Range.
- High Wind Watches issued for the southeast Wyoming wind prones and adjacent areas for Wednesday.
- Mild to end the week, with snowfall chances and very cold temperatures returning for the weekend.
Area forecast discussion, Feb 4, 5:16 AM MST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
516 AM MST Tue Feb 4 2025
.KEY MESSAGES...
- A stationary surface cold front against the Laramie Range will
bring chilly temperatures to areas east of the Interstate 25
corridor today. Mild temperatures expected west of the Laramie
Range.
- High Wind Watches issued for the southeast Wyoming wind prones
and adjacent areas for Wednesday.
- Mild to end the week, with snowfall chances and very cold
temperatures returning for the weekend.
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 509 AM MST Tue Feb 4 2025
Current observations show a stark temperature difference across the
CWA early this morning. With a cold front hung up on the Laramie
Range, temperatures out west remain mild with overnight lows in the
40s and 50s thanks to southwesterly warm air advection aloft and
downsloping winds at the surface. Those east of the Laramie remain
in the teens and single digits under low-level cloud cover. The
temperature forecast east of the Laramie Range today remains tricky.
Surface analysis keeps this stationary cold front along the Laramie
Range through the day and into the overnight hours. As a result,
temperatures should remain below average with continued cloud cover.
However, weak upper-level ridging is in place over the center of the
country, leading to warm air advection aloft. 700 mb temperatures
will range from +2C to +6C, which is in the 99.5th percentile for
NAEFS climatology. Models are picking up on this anomalously
warm air, leading to high temperatures that may be too
aggressive given this stationary surface cold front. Using
yesterday's high temperatures as an analog, decided to keep
western Nebraska sites on the cooler side. The HREF does show
low-level cloud cover clearing this morning, but mid-level
clouds remaining which will keep temperatures cool, but not as
cold as yesterday. However, it is worth mentioning that the HREF
is also not capturing the current low stratus very well. If low
stratus does not clear, the panhandle can expect another cold
day with well below average temperatures. Temperatures west of
the Laramie Range will continue to stay mild today, unaffected
by the cold front. Did bump temperatures up along the Interstate
25 corridor as fairly strong westerly downsloping winds may be
enough to retreat the surface front further east and allow for
warmer temperatures to mix down to the surface. Again, this is a
tricky temperature forecast, so there is low confidence in
forecast high temperatures east of the Laramie Range today.
Aside from the temperatures, cannot rule out some light mountain
snow and some breeziness out west during the day today. A weak
disturbance aloft will pass over the CWA today, leading to a slight
increase in mid-level moisture and wind speed. Southwest flow will
lead to a good set up for orographic lift over the Sierra Madres,
leading to the potential for light mountain snow showers. Winds
aloft will also be elevated at about 40 kts, so expect some
blustery conditions along the Interstate 80 corridor west of
Cheyenne.
A stronger shortwave will push in the CWA on Wednesday, flattening
out the ridge into more zonal flow. This shortwave will send a
surface low across the area, briefly leading to an increased MSLP
gradient across the CWA. While this event does not seem heavily
gradient driven with 700 mb CAG-CPR height gradients only maxing out
at 60 meters, winds aloft will strengthen up to 60 kts. Combined
with strong subsidence, it is possible that these winds could make
it down to the surface. As a result, decided to issue High Wind
Watches for the usual southeast Wyoming wind prones and adjacent
areas during the day Wednesday. Winds will end by Wednesday evening
as another cold front is progged to drop into the CWA out of the
north.
Wednesday will likely be a mild day across most of the CWA with well
above average temperatures expected, especially east of the Laramie
Range. The stationary surface cold front against the Laramie Range
is expected to become a warm front by Wednesday morning and push
east into the High Plains throughout the day. Coupled with
downsloping winds, temperatures will make it into the upper 50s and
mid 60s east of the Interstate 25 corridor! Behind the warm
front, another cold front will drop down from the north,
bringing cooler temperatures and some accumulating snow to the
Sierra Madre and Snowy Ranges Wednesday night.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 509 AM MST Tue Feb 4 2025
Primarily zonal flow in the upper- and mid-levels will dominate the
region late week through Saturday. With the westerly flow through
the top half of the atmosphere, a few disturbances are expected to
pass through the flow leading to mountain snowfall and increasing
winds. 700mb flow will be fairly erratic due to a 700mb low digging
into the Pacific Northwest with jet energy ejecting out ahead of the
incoming low. An influx of moisture in the mid-levels from an
atmospheric river moving in from the Pacific Ocean will lead to
Integrated Water Vapor Transport between 2.6 and 4.0 sigma for this
time of year. As westerly 700mb flow to start the day turns
southwesterly as a shortwave traverses across the region with the
higher sigma IVT values moving into the region, significant snowfall
is possible across the Sierra Madre and Snowy Ranges, with the
Snowies being slightly shadowed by the Sierras. Additionally, very
favorable isentropic upglide will develop and persist Thursday
evening into early Friday morning, further favoring significant
snowfall across the higher terrain. As of now, the best snowfall
chances will remain confined to the mountains Thursday evening, but
as stronger isentropic upglide develops across much of the CWA
widespread snowfall chances increase for the lower terrain, with 40-
60% PoPs currently forecast for the northern and northwestern
portions of the CWA. While mountain snowfall looks to be the main
concern for Thursday and Friday, elevated winds are favored across
the typical windy regions of southeast Wyoming. In-house random
forest guidance is not really pinging high, or even elevated, winds
at this time, the 700mb gradients look to strengthen just enough for
a 700mb southwesterly jet to develop overhead. Additionally,
favorable downward omega values are present just downwind of the
mountain ranges, further favoring elevated to very strong winds on
Thursday.
On Friday, strong to near-high winds are expected to develop after a
short lull overnight. These winds are increasing in response the
700mb low that was over the Pacific Northwest on Thursday, pushing
towards the region early Friday morning. Long range models currently
suggest this low will traverse just to the north of the CWA, across
northern Wyoming and western South Dakota. As with almost every
700mb low passing to the north of the CWA, 700mb height gradients
will tighten across the region, leading to the development of a
strong (50-55kt) 700mb jet by Friday evening. This jet will be
enough to kick up southwesterly winds across Carbon County and the
Arlington wind prone zone. Currently have high wind criteria winds
in for Carbon County on Friday, but this system will need to be
monitored over the next few days as any change in the track may lead
to stronger or weaker winds across this area. Winds on Friday into
Saturday morning will begin to decrease as the first of two arctic
fronts surge into the area. The first arctic front will be the
weaker of the two, with 700mb temperatures in long range models
ranging from -11C to -17C, with the ECMWF being colder than the GFS.
Despite temperatures differences between models, both the ECMWF and
GFS agree on precipitation associated with the arctic front Friday
evening through Saturday. With precipitable water values around 1.4
sigma above climatological average, according to the NAEFS, and
strong forcing associated with the front, widespread snowfall is
expected for southeast Wyoming and western Nebraska. The mountains
are expected to continue to do well, as far as snowfall is
concerned, with the low-elevations also likely seeing some decent
snow accumulation. In addition to the lift provided by the front,
moist, isentropic upglide will be present across much of the CWA,
further favoring snowfall throughout Friday evening and much of the
day Saturday.
By Sunday morning, much of the precipitation chances have ended as
the 700mb low ejects well off to the east. However, behind the
arctic front, daytime highs will struggle to reach the 30s for areas
east of the Laramie Range, with areas west firmly in the 20s. Fairly
benign weather is expected Sunday as synoptic descent develops
behind the departing arctic front. Expecting most sunny skies, cold
temperatures, and fairly breezy conditions Sunday morning into the
evening hours before winds decrease significantly overnight into the
day Monday. Model disagreement picks up significantly for Monday,
though the GFS and Canadian model both suggest a secondary arctic
front pushing into the region Monday, dropping 700mb temperatures
back into the -18 to -20C range. This arctic front appears to be a
product of northwesterly flow developing aloft and ushering in
continental arctic air from Canada Monday into Tuesday. At this
time, highs on Monday in the teens to 20s area wide, with the
warmest temperatures likely occurring shortly after midnight Monday.
Tuesday highs are much colder, in the teens to single digits.
However, this is still seven days out and models are in fairly poor
agreement at this time. This system will continue to be monitored to
determine just how cold it will be early next week.
&&
.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 409 AM MST Tue Feb 4 2025
Fairly busy out there across southeast Wyoming and western
Nebraska behind a departing cold front. MVFR to near-IFR
ceilings on going across western Nebraska with low-level wind
shear likely at KRWL and KLAR. MVFR ceilings should clear out
over the next 2-4 hours and will clear from north to south.
Winds will pick up this morning into the afternoon hours,
gusting between 25 and 35 kts at KRWL and KLAR and gusting to
between 20 and 30 kts across western Nebraska. Most terminals
will see ceilings between 10,000ft and 15,000ft throughout the
day today.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Wednesday morning through Wednesday
evening for WYZ101-116-117.
High Wind Watch from Wednesday morning through Wednesday
evening for WYZ104.
High Wind Watch from Wednesday morning through Wednesday
evening for WYZ106-107-118.
High Wind Watch from late tonight through Wednesday afternoon
for WYZ109-110.
NE...None.
&&
SHORT TERM...SF
LONG TERM...AM
AVIATION...AMHazardous weather outlook, Feb 4, 5:17 AM MST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 517 AM MST Tue Feb 4 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-051230- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 517 AM MST Tue Feb 4 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT - A stationary surface cold front against the Laramie Range will bring chilly temperatures to areas east of the Interstate 25 corridor today. Mild temperatures expected west of the Laramie Range. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY - High Wind Watches issued for the southeast Wyoming wind prones and adjacent areas for Wednesday. - Mild to end the week, with snowfall chances and very cold temperatures returning for the weekend. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:39 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 24 hr |
| Feb 4, 12:42 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 32 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.